Linear fixed drug eruption caused by Azithromycin
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Azithromycin is a drug which is commonly used in practice, but it rarely causes a drug reaction.

A 23-year-old man presented with seven well-defined hyperpigmented patches over the midline of lower back, arranged in a linear configuration. He gave history of consumption of tablet azithromycin for sore throat, 20 days back. He also gave a history of previous two similar episodes after consumption of azithromycin for acne vulgaris, 1 year back.

Biopsy from one of the patches revealed basal layer hyperpigmentation, mild interface dermatitis, pigment incontinence and perivascular infiltrate.

A diagnosis of linear fixed drug rash leading to post-inflammatory hyperpigmentation was made.

He was counseled regarding the condition and advised to avoid the intake of azithromycin in future. He was prescribed hydroquinone 4% cream, to be applied once at bedtime for hyperpigmentation.

Source: https://www.idoj.in/article.asp?issn=2229-5178;year=2021;volume=12;issue=2;spage=353;epage=354;aulast=Das;type=3
Like
Comment
Share